MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID MEDIUM, ALPHA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-03
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 07/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 94 months after a left total shoulder replacement procedure, the patient underwent a revision procedure to address pain, loss of function and osteolysis.The loss of function was not a gradual loss of function, but more of an ¿all of sudden¿ event per the report.Upon extracting hardware, the humeral head, replicator plate, and stem were all extracted without much difficulty.Moving to the glenoid side, the glenoid came out quite easily with all 3 peripheral pegs attached but the cage was not attached as it had snapped from the poly.The threaded cage extraction instrument was threaded into the cage and a slap hammer was used to remove it.All parts and pieces were removed.The cage had broken off in the glenoid but was removed in its entirety.There were some clear signs of osteolysis as the glenoid had become quite medialized.The surgeon extracted all hardware and converted to a competitor¿s devices per his plan.The patient left the operating room in stable condition.No further issues or complications were reported.X-rays were provided.The device is not available for return as the hospital kept them.Device images were provided.No additional information is available.
 
Additional Manufacturer Narrative
D10: concomitant devices 4332823 300-10-45 - equinoxe replicator plate 4.5mm o/s 4346005 300-20-02 - equinox square torque define screw drive kit 4474813 310-01-44 - equinoxe, humeral head short, 44mm (alpha).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely due to fracture of the glenoid component.Additionally, potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID MEDIUM, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key19726286
Report Number1038671-2024-02362
Device Sequence Number8033619
Product Code KWS
UDI-Device Identifier10885862172686
UDI-Public10885862172686
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Catalogue Number314-13-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer05/05/2025
05/05/2025
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date05/06/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale